MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INFUSOMAT®; PUMP, INFUSION

B. BRAUN MELSUNGEN AG INFUSOMAT®; PUMP, INFUSION
Catalog Number 8713052U
Medical Device Problem Codes Device Alarm System (1012); Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: the nurse repeatedly reset the patient's pump due to alarms indicating air bubbles or downward occlusion.The patient was receiving a sodium bicarbonate solution.To address the air bubbles, the line was removed three times to manually dislodge them.Additionally, the line was detached from the patient and primed twice, and the line chamber was cleaned.Ultimately, the nurse opted to replace the lines, which included changing both the bicarbonate line and the normal saline line containing 40 meq of kcl.These lines were then connected at a y-site to deliver the solution through a single port of the picc.The pumps were reprogrammed with new volume settings, with both pumps set to a volume to be infused (vtbi) of 950 ml, despite the potential for overflow, as the bags frequently become air-locked.At 0500, the normal saline line became air-locked despite the programming, necessitating the nurse to reprime the line.The two primary concerns are the frequent alarms and the pump's failure to recognize the programmed volume.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample, serial number, or device logs were provided.Further investigation of the complaint is not possible without a sample and/or device logs.The reported defect was unable to be confirmed.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21652273
Report Number9610825-2025-00161
Device Sequence Number9309097
Product Code FRN
UDI-Device Identifier04046964708626
UDI-Public(01)04046964708626
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8713052U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown